Alert archive / Missouri / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 101, NWS Springfield, MO

May 18, 20199 counties in Missouri; Bourbon County, Crawford County, Kansas

NWS Springfield, MO issued this severe thunderstorm warning at May 18, 2019, 1:55 PM CDT for 9 counties in Missouri; Bourbon County, Crawford County, Kansas. It was in force for 65 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 18, 2019, 1:55 PM CDT (18:55 UTC)
Expired
May 18, 2019, 3:00 PM CDT
In force
65 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bourbon County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Cedar County, MO, Dade County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 95 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 18, 2:34 PM CDTTSTM WND DMG1 Nnw Seligman, MODAMAGE TO ROOF OF GAS STATION NEAR EGGLESTON AND HWY 37.
May 18, 2:38 PM CDTTSTM WND DMG2 W Freistatt, MOCORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2 W FREISTATT. REPORT ON SOCIAL MEDIA OF LARGE TREE UPROOTED IN FREISTATT. CORRECTED TIME FROM RADAR.
May 18, 2:45 PM CDTTSTM WND DMG2 W Freistatt, MOREPORT ON SOCIAL MEDIA OF LARGE TREE UPROOTED IN FREISTATT. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 18, 10:07 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 717 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 345 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
717 J/kg
Mixed-layer CIN
-216 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
345 m²/s²
0-3 km storm-relative helicity
385 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

936 
WUUS53 KSGF 181855
SVRSGF
KSC011-037-MOC009-011-039-057-097-109-119-145-217-182000-
/O.NEW.KSGF.SV.W.0101.190518T1855Z-190518T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
155 PM CDT Sat May 18 2019

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  Bourbon County in southeastern Kansas...
  Northeastern Crawford County in southeastern Kansas...
  Barton County in southwestern Missouri...
  Newton County in southwestern Missouri...
  Western Cedar County in southwestern Missouri...
  McDonald County in southwestern Missouri...
  Western Barry County in southwestern Missouri...
  Western Lawrence County in southwestern Missouri...
  Vernon County in west central Missouri...
  Jasper County in southwestern Missouri...
  Western Dade County in southwestern Missouri...

* Until 300 PM CDT.

* At 154 PM CDT, severe thunderstorms were located along a line
  extending from near Redfield to near Arcadia to near Mindenmines to
  Joplin to near Noel, moving northeast at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Joplin...                         Pittsburg...
  Carthage...                       Neosho...
  Webb City...                      Big Sugar Creek State Park...
  Prairie State Park...             Roaring River State Park...
  Monett...                         Nevada...
  Fort Scott...                     Carl Junction...
  Lamar...                          El Dorado Springs...
  Frontenac...                      Cassville...
  Galena...                         Oronogo...
  Seneca...                         Granby...

This includes the following highways...
 Interstate 44 between mile markers 0 and 42.
 Interstate 49 between mile markers 1 and 106.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 500 PM CDT for southeastern
Kansas...and southwestern and west central Missouri.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3650 9462 3734 9462 3761 9479 3781 9507
      3803 9508 3805 9424 3802 9423 3805 9421
      3785 9401 3717 9387 3650 9385
TIME...MOT...LOC 1854Z 210DEG 35KT 3789 9488 3771 9460 3749 9452 3705
9450 3659 9451

HAIL...1.00IN
WIND...60MPH
 
$$

Terry
5 follow-up statements
050 
WWUS53 KSGF 181911
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
211 PM CDT Sat May 18 2019

KSC037-181920-
/O.CAN.KSGF.SV.W.0101.000000T0000Z-190518T2000Z/
Crawford KS-
211 PM CDT Sat May 18 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CRAWFORD COUNTY
IS CANCELLED...

The storms which prompted the warning have  moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 500 PM CDT for southeastern
Kansas...and southwestern and west central Missouri.

LAT...LON 3663 9458 3699 9454 3733 9459 3765 9461
      3784 9465 3803 9472 3805 9424 3802 9423
      3805 9421 3785 9401 3717 9387 3650 9385
      3651 9454
TIME...MOT...LOC 1910Z 228DEG 38KT 3802 9467 3773 9451 3758 9432 3716
9437 3657 9442

$$

KSC011-MOC009-011-039-057-097-109-119-145-217-182000-
/O.CON.KSGF.SV.W.0101.000000T0000Z-190518T2000Z/
Bourbon KS-Barton MO-Newton MO-Cedar MO-McDonald MO-Barry MO-
Lawrence MO-Vernon MO-Jasper MO-Dade MO-
211 PM CDT Sat May 18 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTHEASTERN BOURBON...BARTON...NEWTON...WESTERN CEDAR...
MCDONALD...WESTERN BARRY...WESTERN LAWRENCE...VERNON...JASPER AND
WESTERN DADE COUNTIES...

At 210 PM CDT, severe thunderstorms were located along a line
extending from near Fulton to 8 miles northeast of Arcadia to near
Sheldon to near Carthage to near Pineville, moving northeast at 45
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Joplin...                         Carthage...
Neosho...                         Webb City...
Big Sugar Creek State Park...     Prairie State Park...
Roaring River State Park...       Monett...
Nevada...                         Carl Junction...
Lamar...                          El Dorado Springs...
Cassville...                      Oronogo...
Granby...                         Anderson...
Carterville...                    Noel...
Duquesne...                       Sarcoxie...

This includes the following highways...
 Interstate 44 between mile markers 5 and 42.
 Interstate 49 between mile markers 1 and 105.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 500 PM CDT for southeastern
Kansas...and southwestern and west central Missouri.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3663 9458 3699 9454 3733 9459 3765 9461
      3784 9465 3803 9472 3805 9424 3802 9423
      3805 9421 3785 9401 3717 9387 3650 9385
      3651 9454
TIME...MOT...LOC 1910Z 228DEG 38KT 3802 9467 3773 9451 3758 9432 3716
9437 3657 9442

HAIL...1.00IN
WIND...60MPH
 
$$

Terry
833 
WWUS53 KSGF 181925
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
225 PM CDT Sat May 18 2019

KSC011-181934-
/O.CAN.KSGF.SV.W.0101.000000T0000Z-190518T2000Z/
Bourbon KS-
225 PM CDT Sat May 18 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BOURBON COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 500 PM CDT for southwestern
and west central Missouri.

LAT...LON 3666 9450 3699 9443 3732 9450 3761 9453
      3779 9456 3803 9461 3805 9424 3802 9423
      3805 9421 3785 9401 3717 9387 3650 9385
      3651 9440
TIME...MOT...LOC 1924Z 209DEG 35KT 3795 9449 3780 9435 3770 9423 3719
9426 3669 9433

$$

MOC009-011-039-057-097-109-119-145-217-182000-
/O.CON.KSGF.SV.W.0101.000000T0000Z-190518T2000Z/
Barton MO-Newton MO-Cedar MO-McDonald MO-Barry MO-Lawrence MO-
Vernon MO-Jasper MO-Dade MO-
225 PM CDT Sat May 18 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR BARTON...NEWTON...WESTERN CEDAR...MCDONALD...WESTERN BARRY...
WESTERN LAWRENCE...VERNON...JASPER AND WESTERN DADE COUNTIES...

At 224 PM CDT, severe thunderstorms were located along a line
extending from 10 miles southeast of Hume to near Nevada to near
Sheldon to near Carthage to near Goodman, moving northeast at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Eastern Joplin...                 Carthage...
Neosho...                         Webb City...
Big Sugar Creek State Park...     Prairie State Park...
Roaring River State Park...       Monett...
Nevada...                         Lamar...
El Dorado Springs...              Cassville...
Oronogo...                        Granby...
Anderson...                       Carterville...
Duquesne...                       Sarcoxie...
Pierce City...                    Goodman...

This includes the following highways...
 Interstate 44 between mile markers 11 and 42.
 Interstate 49 between mile markers 1 and 30, and between mile
markers 32 and 105.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 500 PM CDT for southwestern
and west central Missouri.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3666 9450 3699 9443 3732 9450 3761 9453
      3779 9456 3803 9461 3805 9424 3802 9423
      3805 9421 3785 9401 3717 9387 3650 9385
      3651 9440
TIME...MOT...LOC 1924Z 209DEG 35KT 3795 9449 3780 9435 3770 9423 3719
9426 3669 9433

HAIL...1.00IN
WIND...60MPH
 
$$

Terry
657 
WWUS53 KSGF 181938
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
238 PM CDT Sat May 18 2019

MOC009-011-039-057-097-109-119-145-217-182000-
/O.CON.KSGF.SV.W.0101.000000T0000Z-190518T2000Z/
Barton MO-Newton MO-Cedar MO-McDonald MO-Barry MO-Lawrence MO-
Vernon MO-Jasper MO-Dade MO-
238 PM CDT Sat May 18 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR EASTERN BARTON...EASTERN NEWTON...SOUTHWESTERN CEDAR...EASTERN
MCDONALD...WESTERN BARRY...WESTERN LAWRENCE...EASTERN VERNON...
EASTERN JASPER AND WESTERN DADE COUNTIES...

At 238 PM CDT, severe thunderstorms were located along a line
extending from near Rich Hill to near Walker to 8 miles east of 
Carthage to 7 miles northwest of Washburn, moving northeast at 35 
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Monett...                         Nevada...
Lamar...                          Cassville...
Sarcoxie...                       Pierce City...
Purdy...                          Lockwood...
Seligman...                       Exeter...
Golden City...                    Wheaton...
Sheldon...                        Butterfield...
Washburn...                       Fairview...
Montevallo...                     Walker...
Jerico Springs...                 Stotts City...

This includes the following highways...
 Interstate 44 between mile markers 22 and 41.
 Interstate 49 between mile markers 79 and 105.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 500 PM CDT for southwestern
and west central Missouri.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3664 9423 3698 9423 3726 9428 3758 9428
      3780 9435 3804 9448 3805 9426 3802 9425
      3804 9424 3803 9424 3802 9423 3804 9422
      3803 9422 3803 9421 3785 9403 3717 9389
      3651 9387 3651 9390 3652 9421
TIME...MOT...LOC 1938Z 210DEG 20KT 3804 9436 3787 9421 3721 9416 3665
9408

HAIL...1.00IN
WIND...60MPH
 
$$

Terry
979 
WWUS53 KSGF 181943
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
243 PM CDT Sat May 18 2019

MOC009-119-145-181952-
/O.CAN.KSGF.SV.W.0101.000000T0000Z-190518T2000Z/
Newton MO-McDonald MO-Barry MO-
243 PM CDT Sat May 18 2019

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN NEWTON...EASTERN
MCDONALD AND WESTERN BARRY COUNTIES IS CANCELLED...

The storms which prompted the warning have weakened. Therefore, the 
warning has been cancelled.

A Tornado Watch remains in effect until 500 PM CDT for southwestern
and west central Missouri.

LAT...LON 3804 9448 3805 9426 3802 9423 3804 9422
      3785 9403 3716 9389 3703 9388 3702 9406
      3705 9406 3705 9420 3758 9428 3780 9435
TIME...MOT...LOC 1942Z 214DEG 39KT 3792 9425 3742 9409 3710 9402 

$$

MOC011-039-057-097-109-217-182000-
/O.CON.KSGF.SV.W.0101.000000T0000Z-190518T2000Z/
Barton MO-Cedar MO-Lawrence MO-Vernon MO-Jasper MO-Dade MO-
243 PM CDT Sat May 18 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR EASTERN BARTON...SOUTHWESTERN CEDAR...NORTHWESTERN LAWRENCE...
EASTERN VERNON...EASTERN JASPER AND WESTERN DADE COUNTIES...

At 242 PM CDT, severe thunderstorms were located along a line
extending from near Walker to Golden City to near Sarcoxie, moving
northeast at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Nevada...                         Lamar...
Sarcoxie...                       Lockwood...
Golden City...                    Sheldon...
Montevallo...                     Walker...
Jerico Springs...                 Stotts City...
Avilla...                         La Russell...
Reeds...                          Milo...
Metz...                           Harwood...
Milford...                        Maple Grove...
Sylvania...                       Olympia...

This includes the following highways...
 Interstate 44 between mile markers 25 and 41.
 Interstate 49 between mile markers 79 and 105.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 500 PM CDT for southwestern
and west central Missouri.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3804 9448 3805 9426 3802 9423 3804 9422
      3785 9403 3716 9389 3703 9388 3702 9406
      3705 9406 3705 9420 3758 9428 3780 9435
TIME...MOT...LOC 1942Z 214DEG 39KT 3792 9425 3742 9409 3710 9402 

HAIL...1.00IN
WIND...60MPH
 
$$

Terry
208 
WWUS53 KSGF 181956
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
256 PM CDT Sat May 18 2019

MOC011-039-057-097-109-217-182005-
/O.EXP.KSGF.SV.W.0101.000000T0000Z-190518T2000Z/
Barton MO-Cedar MO-Lawrence MO-Vernon MO-Jasper MO-Dade MO-
256 PM CDT Sat May 18 2019

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BARTON...SOUTHWESTERN
CEDAR...NORTHWESTERN LAWRENCE...EASTERN VERNON...EASTERN JASPER AND
WESTERN DADE COUNTIES WILL EXPIRE AT 300 PM CDT...
    
The storms which prompted the warning have moved out of the area. 
Other severe thunderstorm warnings have been issued east of this 
area.

A Tornado Watch remains in effect until 500 PM CDT for southwestern
and west central Missouri.

LAT...LON 3804 9448 3805 9426 3802 9423 3804 9422
      3785 9403 3716 9389 3703 9388 3702 9406
      3705 9406 3705 9420 3758 9428 3780 9435
TIME...MOT...LOC 1955Z 210DEG 35KT 3801 9418 3751 9402 3719 9395 

$$

Terry

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 12:37 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, May 18, 12:37 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1237 PM CDT Sat May 18 2019

.SHORT TERM...(Today and tonight)

We certainly have a very difficult forecast ahead of us today as
moisture and instability continues to increase within the Ozarks
airmass. An upper level speed max will approach the region from
the west, and force showers and thunderstorms.

Given moisture levels that are two standard deviations above
normal combined with synoptic large scale lift, I'm expecting
rainfall rates to be tremendous in some of these storms today. Any
locations that experiences a prolonged period of storms will need
to be closely monitored for a flash flood risk.

We will not be issuing a flood watch, since trying to pinpoint
any areas that will receive excessive rain is proving to be
difficult at this time. Therefore we utilized a super blend
approach in populating the rainfall forecasts. However, I will say
there are multiple models picking up on high rainfall rates,
suggesting that localized amounts of over 3 inches will be
possible through tonight.

There will also be a risk for severe weather, with all modes
possible. Utilizing a RAP environment/HRRR convective prog
statistical approach in forecasting short term severe weather, we
could receive a very busy episode of severe storms this afternoon.
The longer the storms arrive, the more unstable we get, which
will create a more volatile environment.

It's quite possible that a 2nd round of storms develops across
the region later tonight that will be associated with the main
upper level cold core. As a matter of fact, we think it's highly
likely, and a few of these storms could become organized as well.

It's possible that we have some lingering rainfall across central
Missouri early Sunday morning, however, most of the deep
convection will have exited the Ozarks by Sunday morning.
Overnight lows tonight will cool into the upper 50s to lower 60s.

.LONG TERM...(Sunday through Friday)

Other than some lingering showers in central Missouri Sunday
morning, almost all locations will remain dry on Sunday. A drier
continental airmass will spread across the region, bringing more
comfortable weather. Highs on Sunday will warm into the 70s.
Chilly conditions will follow Sunday night with lows ranging from
the upper 40s to lower 50s.

Another nice day is expected Monday, however, precipitation
chances will increase Monday evening into Monday night as another
storm system will be churning out west. It's possible that
excessive rain will occur over the Osage Plains of southeast
Kansas and west central Missouri, as many models are pinpointing
the eastern Plains as an area that could receive five to seven
inches of rain. WPC has a day 2 moderate risk area outlined over
the eastern Plains.

Medium range models sweep the main belt of forcing with this
system through the rest of southern Missouri on Tuesday, which
could force another episode of severe storms.

Models have been persistent with developing a summertime high over
the southeast region of the United States, with a left over
baroclinic zone shaping up somewhere across the nations
midsection. This could keep active weather alive across the Ozarks
through the rest of next work week. I'm thinking we will see more
changes in the models, so we won't get too confident in any
particular solution at this point.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1229 PM CDT Sat May 18 2019

Line of convection currently approaching the area. Expect MVFR to
occasional IFR conditions within the strongest convective cells
and VFR conditions outside of the convective areas. Storms along
the initial front of the line could be severe with large hail and
strong winds possible.

Storms are expected to move through the terminal areas by 01z and
through the entire area by 03z. However...multiple rounds of
showers and thunderstorms will be possible into the overnight
period until the surface front moves through the area on Sunday
morning. With the frontal passage...winds will gradually veer to
a westerly direction and conditions will improve to VFR.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...Gaede
Hazardous weather outlook, May 18, 12:55 PM CDT, 1 hour before
Hazardous Weather Outlook
National Weather Service Springfield MO
1255 PM CDT Sat May 18 2019

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191800-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1255 PM CDT Sat May 18 2019

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited tornado risk.
  Elevated hail risk.
  Elevated thunderstorm wind damage risk.
  Limited flooding risk.
  Significant lightning risk.
  Limited non thunderstorm wind risk.

DISCUSSION...

A line of thunderstorms will move through extreme southeast
Kansas and the Missouri Ozarks this afternoon into tonight. Many
of these storms will become severe, capable of producing large
hail and damaging wind gusts. Tornadoes will also be possible with
some of the more intense thunderstorms.

Along with the risk for severe weather, rainfall rates with these
storms will be very high. Therefore, any locations that receive a
prolonged period of heavy rain could experience localized flash
flooding.

Wind gusts to around 30 mph will be possible outside thunderstorm
areas through the afternoon.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Another round of strong to severe thunderstorms may affect the
region on Tuesday. There will also be some potential for
flooding,mainly along and west of a line from Joplin to Osceola.

.SPOTTER INFORMATION STATEMENT...

 Spotter activation will be needed across the area through the
afternoon into early evening.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Gaede

In the hours before

Special weather statement, May 18, 10:48 AM CDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Springfield MO
1048 AM CDT Sat May 18 2019

KSZ097-101-181630-
Cherokee KS-Crawford KS-
1048 AM CDT Sat May 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHEROKEE AND SOUTHWESTERN
CRAWFORD COUNTIES UNTIL 1130 AM CDT...

At 1047 AM CDT, Doppler radar was tracking a strong thunderstorm near
Chetopa, moving north-northeast at 45 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Sherman...                        Mccune...
West Mineral...                   Hallowell...
Brazilton...                      Greenbush...
Faulkner...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 500 PM CDT for southeastern
Kansas.

LAT...LON 3758 9508 3755 9488 3701 9499 3701 9507
      3711 9508 3738 9507 3739 9509
TIME...MOT...LOC 1547Z 190DEG 38KT 3704 9517

Terry
Special weather statement, May 18, 12:44 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Springfield MO
1244 PM CDT Sat May 18 2019

KSZ097-181815-
Crawford KS-
1244 PM CDT Sat May 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD COUNTY UNTIL 115 PM
CDT...

At 1243 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cherokee, or 7 miles south of Girard, moving north at 45 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Pittsburg...                      Frontenac...
Girard...                         Arma...
Cherokee...                       Franklin...
Arcadia...                        Beulah...
Croweburg...                      Greenbush...
Ringo...                          Lone Oak...
Farlington...                     Brazilton...
Polk...                           Englevale...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 500 PM CDT for southeastern
Kansas.

LAT...LON 3767 9494 3767 9462 3761 9462 3734 9477
      3734 9493 3738 9504
TIME...MOT...LOC 1743Z 190DEG 38KT 3740 9485

Terry
Local storm report, May 18, 1:17 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
117 PM CDT SAT MAY 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND GST     2 NE TREECE             37.02N 94.81W
05/18/2019  E60 MPH          CHEROKEE           KS   EMERGENCY MNGR

            60 MPH WIND GUSTS AND DIME SIZE HAIL 4 MILES
            WEST OF BAXTER SPRINGS, KS.

&&

CKR
Local storm report, May 18, 1:39 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
139 PM CDT SAT MAY 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 PM     TSTM WND DMG     1 E RIVERTON            37.08N 94.69W
05/18/2019                   CHEROKEE           KS   PUBLIC

            A TREE AND POWERLINE KNOCKED DOWN 1 MILE
            EAST OF RIVERTON.

&&

CKR
Local storm report, May 18, 1:43 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
143 PM CDT SAT MAY 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 PM     TSTM WND DMG     2 SE PITTSBURG          37.39N 94.68W
05/18/2019                   CRAWFORD           KS   FIRE DEPT/RESCUE

            POWER LINES DOWN 2 MILES SE OF PITTSBURG,
            KS.

&&

CKR

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 1:13 PM CDTSevere Thunderstorm WarningSGFBarton, Jasper, McDonald, Newton, Vernon47 min
May 18, 2:15 PM CDTAreal Flood AdvisorySGFJasper, McDonald, Newton6 hr
May 18, 2:46 PM CDTSevere Thunderstorm WarningSGFBenton, Cedar, Hickory, St. Clair, Vernon44 min
May 18, 2:49 PM CDTSevere Thunderstorm WarningSGFBarton, Cedar, Dade, Greene, Jasper, Lawrence41 min
May 18, 2:54 PM CDTSevere Thunderstorm WarningSGFBarry, Christian, Stone, Taney51 min
May 18, 3:18 PM CDTSevere Thunderstorm WarningSGFCedar, Christian, Dade, Greene, Lawrence, Polk28 min
May 18, 3:33 PM CDTSevere Thunderstorm WarningSGFBenton, Hickory, St. Clair42 min
May 18, 3:38 PM CDTSevere Thunderstorm WarningSGFBenton, Camden, Cedar, Dallas, Greene, Hickory and 5 more52 min
May 18, 3:40 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Greene, Ozark, Stone, Taney and 1 more50 min
May 18, 4:16 PM CDTSpecial Weather StatementSGFBenton, Morgan44 min
May 18, 4:25 PM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Laclede, Ozark, Pulaski, Texas and 2 more50 min
May 18, 4:31 PM CDTSpecial Weather StatementSGFCamden, Miller59 min
May 18, 4:47 PM CDTSevere Thunderstorm WarningSGFCamden, Laclede, Maries, Miller, Morgan, Pulaski58 min
May 18, 5:15 PM CDTSevere Thunderstorm WarningSGFDent, Howell, Oregon, Phelps, Pulaski, Shannon and 1 more60 min
May 18, 5:44 PM CDTSevere Thunderstorm WarningSGFMaries, Phelps29 min
May 18, 10:48 AM CDTSpecial Weather StatementSGFCherokee42 min
May 18, 12:44 PM CDTSpecial Weather StatementSGFCrawford31 min
May 18, 1:01 PM CDTSevere Thunderstorm WarningSGFCherokee44 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2019Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.